Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 8, NWS Tulsa, OK

April 16, 202411 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 16, 2024, 11:27 AM CDT for 11 counties in Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2024, 11:27 AM CDT (16:27 UTC)
Expired
Apr 16, 2024, 5:00 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS74 KTSA 161627
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1127 AM CDT Tue Apr 16 2024

OKZ054>064-067-162200-
/O.NEW.KTSA.WI.Y.0008.240416T1627Z-240416T2200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-
Including the cities of Grove, Jay, Wagoner, Bartlesville,
Claremore, Miami, Pawhuska, Pawnee, Nowata, Sapulpa, Pryor,
Tulsa, and Vinita
1127 AM CDT Tue Apr 16 2024

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Craig, Creek, Delaware, Mayes, Nowata, Osage, Ottawa, 
  Pawnee, Rogers, Tulsa, Wagoner, and Washington OK Counties.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

43
1 follow-up statement
875 
WWUS74 KTSA 162203
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
503 PM CDT Tue Apr 16 2024

OKZ054>064-067-162315-
/O.EXP.KTSA.WI.Y.0008.000000T0000Z-240416T2200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-
Including the cities of Pryor, Miami, Pawnee, Tulsa, Wagoner,
Pawhuska, Nowata, Claremore, Jay, Bartlesville, Vinita, Sapulpa,
and Grove
503 PM CDT Tue Apr 16 2024

...WIND ADVISORY HAS EXPIRED...

Gusty winds at 25 to 35 mph will remain likely through the early 
part of the evening before slowly subsiding.

$$

RBD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 16, 11:09 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 16, 11:09 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1109 AM CDT Tue Apr 16 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 1100 AM CDT Tue Apr 16 2024

Convective activity this morning has remained quite muted with just
some light showers affecting portions of E OK & NW AR. A sharp N-S
theta-e gradient was apparent from near Bartlesville south-
southwest to near Thackerville, marking the current position of
the Pacific front. This boundary will continue to move eastward
this morning into AR by this afternoon. Reinvigorated attempts at
convection are expected this afternoon with diurnal heating,
though much of this activity may end up developing east of the
forecast area... perhaps clipping the eastern-most counties in SE
OK/ NW AR.

While inhibition will probably continue to temper storm chances in
the near term... as advertised by many CAMs... will maintain chance
PoPs along/ ahead of the front over the next several hours (exiting
the CWA this afternoon). If a storm can establish itself, there
remains a limited, conditional severe threat for large hail,
damaging winds, and a non-zero tornado threat. Otherwise, skies
will clear from west to east today, with gusty SW winds for much
of the FA (30-40 mph...isolated higher gusts possible). With
plentiful sunshine expected behind the front and downsloping
winds, temps are forecast to warm back into the upper 70s/ 80s
this afternoon. Additionally, dewpoints are falling into the 30s
behind the front and elevated to near critical fire weather
conditions may develop late this morning and afternoon in Osage
and Pawnee counties. Have issued and RFD for this area as a
result.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 400 AM CDT Tue Apr 16 2024

Wednesday will likely be the warmest day of the forecast period,
with afternoon high temperatures climbing well into the 80s. A
strong cold front will sweep across the forecast area Thursday
afternoon and early evening, and scattered showers and
thunderstorms are expected to develop in the vicinity of this
boundary. The front is trending faster than previously suggested,
which will keep the greatest severe weather chances confined to
southeast Oklahoma and western Arkansas Thursday afternoon and
evening. Gusty northwest winds and falling temperatures are
expected across northeast Oklahoma Thursday afternoon following
the frontal passage.

The front will stall to our south Friday and Saturday, with
showers and a few thunderstorms expected to redevelop north of the
boundary during this time period. The highest rainfall chances and
amounts will be across the southern part of our forecast area,
mainly Friday night into Saturday night.

Dry and seasonably cool weather will return for early next week
ahead of the next frontal boundary which looks to arrive around
Tuesday or Wednesday of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 535 AM CDT Tue Apr 16 2024

MVFR conditions prevail early this morning with isolated
showers/storms moving across the area. This trend will continue
through the morning. VFR conditions return later this morning and
into this afternoon from west to east behind the Pacific front moving
through the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  56  87  66 /  30   0   0  20
FSM   82  62  88  66 /  40   0   0  10
MLC   84  58  86  68 /  40   0   0  10
BVO   83  51  85  59 /  30   0   0  20
FYV   79  54  84  60 /  50   0   0  20
BYV   78  57  84  62 /  30   0   0  10
MKO   83  56  87  66 /  40   0   0  10
MIO   81  55  83  62 /  50   0   0  30
F10   83  56  87  66 /  30   0   0  10
HHW   82  64  83  67 /  50  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...43
LONG TERM....05
AVIATION...10
Hazardous weather outlook, Apr 16, 5:16 AM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 AM CDT Tue Apr 16 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 AM CDT Tue Apr 16 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Far Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...
Scattered showers and a few thunderstorms will continue to move
east across the area this morning in advance of a Pacific cold
front. There is a low chance that a storm or two may become
severe, mainly across far eastern Oklahoma and northwest
Arkansas. Damaging winds will be the main severe weather threat.

Gusty southwest winds will follow the passage of the Pacific cold
front, and humidities will fall, especially across northeast
Oklahoma. This will raise fire weather concerns this afternoon,
especially to the west and north of Tulsa where spring green-up
has been less significant.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY and MONDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will return to parts of northeast Oklahoma
and far northwest Arkansas late Wednesday night, with storm
chances increasing Thursday into Thursday evening area wide as a
strong cold front moves across the area. A few of these storms may
become severe, with large hail and damaging winds being the main
threats. The front will stall just south of the Red River Friday
and Saturday, with showers and a few thunderstorms remaining
possible to the north of the boundary.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:50 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah25 min

Nearby

Wind Advisories in Oklahoma, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.